Sleep ... Or lack of it!

I have recently (almost 3 months ago) stopped amitriptyline, 70mg which I was taking before bed. I had been on this for years and it was no longer working so the pain clinic suggested that I tried duloxetine. So I started out on 20mg and after two weeks nothing was happening, so I went back to my GP who said try it for at least one month. One month came and still nothing was happening. My GP then increased my dose to 40mg in the evening. I am now on my third week of taking the increased dose and it is still having no effect. Since starting duloxetine, which was supposedly meant to help me sleep, I have been sleeping worse, some nights I have little sleep (40 mins or so) or even nothing at all.

I have been attending the GP regularly for the same problem, sleep, and they are adamant to keep me on the same dose longer to see it has 'any' affect at all. I am beginning to lose all source of functioning during the day due to lack of sleep. Its like one big circle of pain, no sleep, more pain, no sleep, pain worse due to no sleep and then no sleep due to the pain! I am currently taking Gabapentin, Co-codomol 50/500mg, tramadol and severdol for pain relief - which doesn't work much but guess what .. I've to try it for one month!

Does anyone have any idea's of what else I could try or suggest to my GP?

8 Replies

oldestnewest
  • After trying 3 antidepressants for sleep I finally found the one that suits me and I get 7 hours sleep at night so its basically trial and error ... I know its my anti depressant that makes me sleep cos I am allergic to all pain meds so my 7 hours sleep at at night is the only time I am not in pain I take 75 mg dosulepin and .0.5 mg clonezapam for my muscle spasms I am not saying these will suit you but don't give up and keep on trying different meds until you find the combination that suits you

    VGx

  • Hi Charlie. I was also on ami for years and then taken off them and put on something els, and like you all I get is a hr or 2 sleep and it is driving me mad. I have told my doc and she won't give me anything else. It makes me wonder if docs are 100/: up on fibro as I think sometimes they don't have a clue. Good luck with your meds x

  • Exactly the same has happened with me - was on amitryptline for 15 years mainly for sleep - around 3 months ago put on duloxetine and taken of amitryptline ;( I'm getting no more than an hour at a time and am soooo tired ??gentle hugs x

  • I know this sound simplistic, but after all the medications, have you tried using the old method of relaxation techniques, a warm bath and a glass of milk at bedtime? Also make sure your bed is as comfy as possible, with adequate pillows, etc.

    So many of us go to bed with our minds tense with pain, and we don't prepare ourselves - or our beds - for a restful night.

    I have trouble with insomnia too, despite large doses of painkillers and some dosulepin (that last one does help quite a bit), but I have found benefit from conscious relaxation and other 'sleep hygiene' practices. It's worth a try and might just tip the scales in your favour.

    I'm wishing you a visit from the sleepy fairy !

    Moffy x

  • Can I have one too please Moffy, mine's gone AWOL and I'm pretty fed up........ the doglets are hacked off with me tossing and turning, it's probably the heat at the moment, but oh I do wish I could feel properly rested.

    Urgently launching a ZZZzzzzzzzzz'sss hunt !!

    Foggy x

  • I've tried warm milk warm bath - relaxation meditation etc etc etc, getting up in the night, gentle exercise, yes even making love when I have the energy and inclination! Absolutely nothing works ;(

  • Who wants to sleep when you can make love? LOL :P

  • Maybe you should just go back to your g.p and insist that you are not going to give it another month and that you need to try something else as you can't function during the day.Ive found dosulepin fantastic ever since I've been on it,previous to that I had aweful sleep.Ive been taking it for about seven years now,but it really is trial and error as VG says,good luck x

You may also like...